Alert archive / Minnesota / Winter Storm Watches in 2022
Winter Storm Watch 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter storm watch at Feb 19, 2022, 2:19 PM CST for 22 counties in Minnesota; 6 counties in Wisconsin. It took effect at Feb 20, 2022, 9:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 19, 2022, 2:19 PM CST (20:19 UTC)
- In effect from
- Feb 20, 2022, 9:00 PM CST
- Expired
- Feb 20, 2022, 2:57 PM CST
- In force
- Issued by
- NWS Twin Cities, MN
All 28 counties
Anoka County, MN, Benton County, MN, Chippewa County, MN, Chisago County, MN, Douglas County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Ramsey County, MN, Sherburne County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Washington County, MN, Wright County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 64 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
265 WWUS43 KMPX 192019 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 219 PM CST Sat Feb 19 2022 MNZ041>044-047>051-054>059-200430- /O.NEW.KMPX.WS.A.0002.220221T0300Z-220223T0000Z/ Douglas-Todd-Morrison-Mille Lacs-Stevens-Pope-Stearns-Benton- Sherburne-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker-Wright- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Morris, Glenwood, St Cloud, Sauk Rapids, Elk River, Madison, Benson, Montevideo, Willmar, Litchfield, and Monticello 219 PM CST Sat Feb 19 2022 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 6 to 9 inches possible. Locally higher amounts are possible. * WHERE...Portions of west and central Minnesota. * WHEN...From Sunday evening through Tuesday afternoon. * IMPACTS...Areas of blowing snow could significantly reduce visibility. The hazardous conditions could make for difficult travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ MNZ045-052-053-060>063-WIZ014>016-023-025-027-200430- /O.NEW.KMPX.WS.A.0002.220221T0900Z-220223T0000Z/ Kanabec-Isanti-Chisago-Hennepin-Anoka-Ramsey-Washington-Polk- Barron-Rusk-St. Croix-Dunn-Chippewa- Including the cities of Mora, Cambridge, Center City, Minneapolis, Blaine, St Paul, Stillwater, Osceola, Rice Lake, Ladysmith, Hudson, Menomonie, and Chippewa Falls 219 PM CST Sat Feb 19 2022 ...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 6 to 9 inches possible. Locally higher amounts are possible. * WHERE...Portions of east central Minnesota and west central Wisconsin. * WHEN...From late Sunday night through Tuesday afternoon. * IMPACTS...The hazardous conditions could make for difficult travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ Marten
4 follow-up statements
701 WWUS43 KMPX 200454 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1054 PM CST Sat Feb 19 2022 MNZ041>044-047>051-054>059-201300- /O.CON.KMPX.WS.A.0002.220221T0300Z-220223T0000Z/ Douglas-Todd-Morrison-Mille Lacs-Stevens-Pope-Stearns-Benton- Sherburne-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker-Wright- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Morris, Glenwood, St Cloud, Sauk Rapids, Elk River, Madison, Benson, Montevideo, Willmar, Litchfield, and Monticello 1054 PM CST Sat Feb 19 2022 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 6 to 9 inches possible. * WHERE...Portions of central, east central and west central Minnesota. * WHEN...From Sunday evening through Tuesday afternoon. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning and evening commute. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ MNZ045-052-053-060>063-WIZ014>016-023-025-027-201300- /O.CON.KMPX.WS.A.0002.220221T0900Z-220223T0000Z/ Kanabec-Isanti-Chisago-Hennepin-Anoka-Ramsey-Washington-Polk- Barron-Rusk-St. Croix-Dunn-Chippewa- Including the cities of Mora, Cambridge, Center City, Minneapolis, Blaine, St Paul, Stillwater, Osceola, Rice Lake, Ladysmith, Hudson, Menomonie, and Chippewa Falls 1054 PM CST Sat Feb 19 2022 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 6 to 9 inches possible. * WHERE...Portions of northwest and west central Wisconsin and east central Minnesota. * WHEN...From late Sunday night through Tuesday afternoon. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning and evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
450 WWUS43 KMPX 201001 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 401 AM CST Sun Feb 20 2022 MNZ041>044-047>051-054>059-201815- /O.CON.KMPX.WS.A.0002.220221T0300Z-220223T0000Z/ Douglas-Todd-Morrison-Mille Lacs-Stevens-Pope-Stearns-Benton- Sherburne-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker-Wright- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Morris, Glenwood, St Cloud, Sauk Rapids, Elk River, Madison, Benson, Montevideo, Willmar, Litchfield, and Monticello 401 AM CST Sun Feb 20 2022 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 8 to 15 inches possible. * WHERE...Portions of central, east central and west central Minnesota. * WHEN...From this evening through Tuesday afternoon. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ MNZ045-052-053-060>063-WIZ014>016-023-025-027-201815- /O.CON.KMPX.WS.A.0002.220221T0900Z-220223T0000Z/ Kanabec-Isanti-Chisago-Hennepin-Anoka-Ramsey-Washington-Polk- Barron-Rusk-St. Croix-Dunn-Chippewa- Including the cities of Mora, Cambridge, Center City, Minneapolis, Blaine, St Paul, Stillwater, Osceola, Rice Lake, Ladysmith, Hudson, Menomonie, and Chippewa Falls 401 AM CST Sun Feb 20 2022 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 6 to 12 inches possible. * WHERE...Portions of northwest and west central Wisconsin and east central Minnesota. * WHEN...From late tonight through Tuesday afternoon. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ NDC
181 WWUS43 KMPX 201719 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1119 AM CST Sun Feb 20 2022 MNZ041>044-047>051-054>059-210130- /O.CON.KMPX.WS.A.0002.220221T0600Z-220223T0000Z/ Douglas-Todd-Morrison-Mille Lacs-Stevens-Pope-Stearns-Benton- Sherburne-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker-Wright- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Morris, Glenwood, St Cloud, Sauk Rapids, Elk River, Madison, Benson, Montevideo, Willmar, Litchfield, and Monticello 1119 AM CST Sun Feb 20 2022 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 8 to 14 inches possible. Locally higher amounts are possible, particularly in northern counties. * WHERE...Portions of of west and central Minnesota. * WHEN...From late tonight through Tuesday afternoon. * IMPACTS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could make for difficult travel. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ MNZ045-052-053-060>063-WIZ014>016-023-025-027-210130- /O.CON.KMPX.WS.A.0002.220221T0900Z-220223T0000Z/ Kanabec-Isanti-Chisago-Hennepin-Anoka-Ramsey-Washington-Polk- Barron-Rusk-St. Croix-Dunn-Chippewa- Including the cities of Mora, Cambridge, Center City, Minneapolis, Blaine, St Paul, Stillwater, Osceola, Rice Lake, Ladysmith, Hudson, Menomonie, and Chippewa Falls 1119 AM CST Sun Feb 20 2022 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 8 to 13 inches possible. Locally higher amounts are possible, particularly in the northern Minnesota counties. * WHERE...Portions of east central Minnesota and west central Wisconsin. * WHEN...From late tonight through Tuesday afternoon. * IMPACTS...The hazardous conditions could make for difficult travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ Marten
906 WWUS43 KMPX 202057 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 257 PM CST Sun Feb 20 2022 MNZ041-042-047>049-054>058-210500- /O.UPG.KMPX.WS.A.0002.220221T0600Z-220223T0000Z/ /O.NEW.KMPX.WS.W.0002.220221T0600Z-220223T0000Z/ Douglas-Todd-Stevens-Pope-Stearns-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker- Including the cities of Alexandria, Long Prairie, Morris, Glenwood, St Cloud, Madison, Benson, Montevideo, Willmar, and Litchfield 257 PM CST Sun Feb 20 2022 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 8 to 14 inches. Locally higher amounts are likely, particularly in northern counties. * WHERE...Portions of west and central Minnesota. * WHEN...From midnight tonight to 6 PM CST Tuesday. * IMPACTS...Areas of blowing snow could significantly reduce visibility. The hazardous conditions will make for difficult travel. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Road conditions can also be found at 511mn.org for Minnesota or 511wi.gov for Wisconsin. && $$ MNZ043-044-050-051-059-210500- /O.UPG.KMPX.WS.A.0002.220221T0600Z-220223T0000Z/ /O.NEW.KMPX.WS.W.0002.220221T1200Z-220223T0000Z/ Morrison-Mille Lacs-Benton-Sherburne-Wright- Including the cities of Little Falls, Princeton, Sauk Rapids, Elk River, and Monticello 257 PM CST Sun Feb 20 2022 ...WINTER STORM WARNING IN EFFECT FROM 6 AM MONDAY TO 6 PM CST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 7 to 14 inches. Locally higher amounts are likely, particularly in northern counties. * WHERE...Morrison, Mille Lacs, Benton, Sherburne and Wright Counties. * WHEN...From 6 AM Monday to 6 PM CST Tuesday. * IMPACTS...Areas of blowing snow could significantly reduce visibility. The hazardous conditions will make for difficult travel. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Road conditions can also be found at 511mn.org for Minnesota or 511wi.gov for Wisconsin. && $$ MNZ045-052-053-060>063-210500- /O.UPG.KMPX.WS.A.0002.220221T0900Z-220223T0000Z/ /O.NEW.KMPX.WS.W.0002.220221T1200Z-220223T0000Z/ Kanabec-Isanti-Chisago-Hennepin-Anoka-Ramsey-Washington- Including the cities of Mora, Cambridge, Center City, Minneapolis, Blaine, St Paul, and Stillwater 257 PM CST Sun Feb 20 2022 ...WINTER STORM WARNING IN EFFECT FROM 6 AM MONDAY TO 6 PM CST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 7 to 14 inches. Locally higher amounts are likely, particularly in northern counties. * WHERE...Portions of east central Minnesota. * WHEN...From 6 AM Monday to 6 PM CST Tuesday. * IMPACTS...Areas of blowing snow could significantly reduce visibility. The hazardous conditions will make for difficult travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Road conditions can also be found at 511mn.org for Minnesota or 511wi.gov for Wisconsin. && $$ WIZ014>016-023-025-027-210500- /O.UPG.KMPX.WS.A.0002.220221T0900Z-220223T0000Z/ /O.NEW.KMPX.WS.W.0002.220221T1500Z-220223T0600Z/ Polk-Barron-Rusk-St. Croix-Dunn-Chippewa- Including the cities of Osceola, Rice Lake, Ladysmith, Hudson, Menomonie, and Chippewa Falls 257 PM CST Sun Feb 20 2022 ...WINTER STORM WARNING IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT CST TUESDAY NIGHT... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 10 inches. Locally higher amounts are likely, particularly in northern counties. * WHERE...Portions of west central Wisconsin. * WHEN...From 9 AM Monday to midnight CST Tuesday night. * IMPACTS...The hazardous conditions will make for difficult travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Road conditions can also be found at 511mn.org for Minnesota or 511wi.gov for Wisconsin. && $$ MNZ064>067-073>075-210500- /O.NEW.KMPX.WW.Y.0012.220221T1500Z-220223T0000Z/ Yellow Medicine-Renville-McLeod-Sibley-Redwood-Brown-Nicollet- Including the cities of Granite Falls, Olivia, Hutchinson, Gaylord, Redwood Falls, New Ulm, and St Peter 257 PM CST Sun Feb 20 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM MONDAY TO 6 PM CST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 5 to 7 inches. Locally higher amounts are possible. * WHERE...Portions of south and west central Minnesota. * WHEN...From 9 AM Monday to 6 PM CST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions will make for difficult travel. Areas of blowing snow could significantly reduce visibility. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Road conditions can also be found at 511mn.org for Minnesota or 511wi.gov for Wisconsin. && $$ MNZ068>070-076-077-210500- /O.NEW.KMPX.WW.Y.0012.220221T1500Z-220223T0000Z/ Carver-Scott-Dakota-Le Sueur-Rice- Including the cities of Chanhassen, Chaska, Victoria, Shakopee, Hastings, Le Sueur, and Faribault 257 PM CST Sun Feb 20 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM MONDAY TO 6 PM CST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 5 to 7 inches. Locally higher amounts are possible. * WHERE...Carver, Scott, Dakota, Le Sueur and Rice Counties. * WHEN...From 9 AM Monday to 6 PM CST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions will make for difficult travel. Areas of blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Road conditions can also be found at 511mn.org for Minnesota or 511wi.gov for Wisconsin. && $$ MNZ078-082>085-091>093-WIZ024-026-028-210500- /O.NEW.KMPX.WW.Y.0012.220222T0000Z-220223T0600Z/ Goodhue-Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault- Freeborn-Pierce-Pepin-Eau Claire- Including the cities of Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, River Falls, Durand, and Eau Claire 257 PM CST Sun Feb 20 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM MONDAY TO MIDNIGHT CST TUESDAY NIGHT... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. Locally higher amounts are possible. * WHERE...Portions of west central Wisconsin and southeast Minnesota. * WHEN...From 6 PM Monday to midnight CST Tuesday night. * IMPACTS...Plan on slippery road conditions. The hazardous conditions will make for difficult travel. Widespread blowing snow could significantly reduce visibility. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Road conditions can also be found at 511mn.org for Minnesota or 511wi.gov for Wisconsin. && $$ Marten
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Feb 19, 12:04 PM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Feb 19, 12:04 PM CST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1204 PM CST Sat Feb 19 2022
.UPDATE...
Issued at 1158 AM CST Sat Feb 19 2022
Updated to include 18z aviation discussion below.
&&
.DISCUSSION...(Today through Friday)
Issued at 223 AM CST Sat Feb 19 2022
- After warmer temperatures Sunday, colder weather returns for the
rest of the week.
- Accumulating snowfall and gusty winds Monday and Tuesday.
Today and Sunday - Although temperatures have managed to drop below
zero across central Minnesota, and west central Wisconsin, wind
speeds have also diminished and wind chill values have only averaged
around -15F. Debating on dropping the wind chill advisory since none
of my apparent temperatures will reach the -25F criteria through 9
AM.
A surface ridge will move overhead this morning with return flow
developing across western Minnesota during the afternoon. Wind
speeds and gusts will once again become very strong which will cause
blowing snow concerns across Stevens, Pope, Swift, and Douglas this
afternoon. Along the Buffalo Ridge, wind gusts could approach 45
mph. Very warm air will surge across the region tonight which will
allow for temperatures to rise through Sunday morning. Another cold
front will surge southward Sunday, ahead of this front, temperatures
will rise into the 30s and 40s, then drop into the 20s by the
afternoon.
Monday and Tuesday - A Colorado Low will form off of the lee of the
Rockies and slowly track across the central and eastern CONUS early
next week. At the same time an arctic high will move into southern
Canada providing for a tight pressure gradient across the Upper
Midwest. With this gradient gusty winds will be expected until the
low starts to move out to the east. Although the Upper Midwest will
remain far away from the main low there will be a jet streak
overhead to provide lift and frontogenesis. The placement of these
features will allow for a large precipitation shield across a large
section of CONUS. Based on model soundings we should remain snow
throughout this event, with the chances for FZRA or IP remaining to
our south. With the long duration of this event we could see some
significant snow accumulations, but the chance for high snow rates
will depend on the depth of the DGZ and possible mesoscale forcing
for snow bands. It is still a little early to have much certainty
on any mesoscale snow bands, but some forecast model soundings are
suggesting a deep DGZ which would allow for some higher ratio snow.
If these model signals continue that would increase confidence in
the potential for high snow rates and therefore higher impacts.
Wednesday through Friday - An arctic high pressure moves in on
Wednesday and brings with it an end to the snow and much colder air.
Some snow could linger into Wednesday morning, but for the most part
the system should be too far east for much impact here. The main
impact in the Upper Midwest will be the cold air with wind chills
once again in the teens and 20s below zero overnight. Another low
looks to make a similar track across the central and eastern CONUS
late week, but with surface high pressure over the Upper Midwest how
far north the precipitation shield makes it this time is less
certain.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1158 AM CST Sat Feb 19 2022
VFR conditions expected through daybreak Sunday morning for all sites
with mid-to-high level clouds streaming across. A swath of BKN-OVC
decks in the 060-100 range will slide across MN/WI this afternoon
into this evening before breaking up to allow FEW-SCT upper cirrus to
prevail. However, in advance of the broad storm system expected to
impact the area Monday-Tuesday, lowered ceilings will move in from
the west at the tail end of the period, thus the inclusion of BKN030
at AXN near 18z and at MSP near 00z tomorrow afternoon. Otherwise,
the main issues will be strong winds, both at the surface and aloft.
Strong low level jetting will develop this evening across much of
MN/WI and persist through daybreak tomorrow, with speeds in the
45-60kt range while also veering from the surface. Surface winds will
generally run in the 15-20G25-35kt range, although gusts may be
higher in western MN. And, directions will veer from S to SW to NW
through the duration of the TAF.
KMSP...LLWS is expected to develop at the tail end of this evening's
push and last through late Sunday morning, with speeds off the deck
around 50kt from the SW-W while surface winds are S-SW. No impactful
clouds to speak of until late Sunday afternoon when MVFR clouds are
possible.
/OUTLOOK FOR KMSP/
Mon...LIFR/IFR with SN. Wind NE 15G25kts.
Tue...LIFR/IFR with SN. Wind N 15G25kts.
Wed...VFR. Wind NW 5-10kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Wind Advisory from 3 PM this afternoon to 4 AM CST Sunday for Brown-
Lac Qui Parle-Martin-Redwood-Watonwan-Yellow Medicine.
WI...None.
&&
UPDATE...JPC
DISCUSSION...JLT/NDC
AVIATION...JPCHazardous weather outlook, Feb 19, 6:49 AM CST, 7 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 649 AM CST Sat Feb 19 2022 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 201300- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 649 AM CST Sat Feb 19 2022 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. Wind chills around 10 to 20 below zero are expected through mid morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A prolonged winter storm is likely late Sunday night through Tuesday night. Significant snow accumulation and areas of blowing snow are possible. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 8:33 PM CST | Wind Chill Advisory | MPX | Benton, Chisago, Douglas, Isanti, Kanabec, Mille Lacs and 5 more | 10 hr |
| Feb 19, 6:44 AM CST | Wind Advisory | MPX | Brown, Lac qui Parle, Martin, Redwood, Watonwan, Yellow Medicine | 21 hr |
Nearby
Winter Storm Watches in Minnesota, 2022Winter Storm Watches in Wisconsin, 2022Every winter storm watch in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.